Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 46, NWS Key West, FL

December 8, 2018

NWS Key West, FL issued this small craft advisory at Dec 8, 2018, 10:15 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2018, 10:15 PM EST (03:15 UTC)
Expired
Dec 9, 2018, 4:27 AM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted.

219 
WHUS72 KKEY 090315
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1015 PM EST Sat Dec 8 2018

GMZ042-052-072-091000-
/O.NEW.KKEY.SC.Y.0046.181209T0315Z-181209T1000Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
1015 PM EST Sat Dec 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 5 AM EST Sunday. 

* WINDS...East to southeast 20 knots with frequent gusts to 25
  knots.

* WAVES/SEAS...3 to 5 feet, decreasing to 2 to 4 feet late
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
1 follow-up statement
606 
WHUS72 KKEY 090927
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
427 AM EST Sun Dec 9 2018

GMZ042-052-072-091030-
/O.CAN.KKEY.SC.Y.0046.000000T0000Z-181209T1000Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
427 AM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory for the eastern Florida Straits and Hawk Channel 
off the Upper Keys.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 2:48 PM EST, 7 hours 27 minutes earlier.

Area forecast discussion, Dec 8, 2:48 PM EST, 7 hours 27 minutes before
Area Forecast Discussion
National Weather Service Key West FL
248 PM EST Sat Dec 8 2018

.DISCUSSION...
.CURRENTLY...
Under changeable skies and northeast to east winds of 10 to 15
mph, temperatures are averaging in the upper 70s along most of the
island chain. Meanwhile, local radars are detecting an increasing
area of light showers on the waters 20 to 50 nm southeast of the
Middle and Upper keys.

&&

.SHORT TERM...(Tonight through Tuesday night)
An elongated area of low pressure over the central Gulf coast
region this evening will track swiftly to the northern coast of
Florida and to offshore of the North Carolina Tar Heel coast
Sunday night. Meanwhile, a trailing cold front will lag behind and
push through our region Sunday night, with a subtle trough
swinging through our area Monday night. In wake of these two
boundaries, high pressure over the southern Plains will quickly
slide into the southeast United States. With that, although
modest upglide will be evident tonight and early Sunday, winds
will become southwest and unidirectional later Sunday before
turning westerly ahead of the cold front. Due to the disjointed
low level confluence and the lagging mid and upper level ascent.
will retain isolated pops tonight and Sunday, with high chance
pops Sunday night. For early next week, only isolated pops with
cooler temperatures can be expected.

&&

.LONG TERM...(Wednesday through Saturday)
A large continental region of high pressure centered over the
southeast United States and down the Sunshine State will retreat
into the western Atlantic Ocean on Thursday and Thursday night.
Thereafter, a formidable cold will migrate eastward and across the
Gulf of Mexico, before pushing our region sometime between late
Friday into early Saturday morning. At this time, it appears the
best chance for rainfall will be Friday and Friday night so low
chance pops will be inserted until confidence increases.

&&

.MARINE...
Gentle to moderate with occasional fresh east winds will clock
around to south southwest on Sunday, before turning west ahead of
an approaching cold front Sunday evening. Thereafter, winds
moderate to occasional northwest to north winds will persist
Monday through Tuesday when an Exercise Caution and perhaps a
Small Craft Advisory may be required for portions of our marine
district.

&&

.AVIATION...
Tonight, VFR conditions will prevail at both the KEYW and KMTH
island terminals. Surface winds will average from 8-10 knots veering
from 050-070 this afternoon and evening, to between 100-110 degrees
between 0900-1200Z. Brief mvfr/ifr CIGS and/or VIS will be possible
in and near isolated showers, but probability will be too low to
include in TAF attm.

&&

.CLIMATE...
In 1937, the daily record low temperature of 48 degrees was
recorded in Key West. Temperature records have been kept since
1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  76  82  72  76 / 20 40 40 20
Marathon  74  83  70  76 / 20 40 40 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...APA
Aviation/Nowcasts....Futterman
Data Collection......SD

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 8, 4:34 AM EST, 17 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
434 AM EST Sat Dec 8 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
434 AM EST Sat Dec 8 2018

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The next cold front will approach the area on Sunday, and is
forecast to move through the Keys Sunday night. Isolated
thunderstorms will be possible ahead of and along the front. The
main hazards with any thunderstorms will be deadly lightning and
gusty winds.

Small Craft Advisory conditions will be possible with northerly
winds behind the front from Sunday night through Wednesday.
Advisory conditions will also be possible late next week, when
east to southeast winds may become strong over the Keys waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.